June, '00 | Briefing | Mail | Don't Say This | Articles | Other Places | Archives | Send Mail | Ed Dewke | Legal Stuff | Order | Search | PsorHeads

So Far So Good on Soriatane
from John S.

I've just "hit" your web site for the first time. As I'm sure with most, I was searching out of frustration in dealing with P. I loved your article "My Role Model." I realize now my experience is not so bad after all.

I was diagnosed with P about 3 years ago and actually went for about 2 years with no major problems after the first round cleared up. I asked my dermatologist at my last visit to try something more aggressive. He prescribed an oral med Soriatane (Acitretin) which so far, has had a very positive impact. Within 48 hours, my fingers and feet were showing significant improvement. The thick crusty skin has, for the most part, gone away.

Are you familiar with this drug or know of others who have tried it? I am curious about long term affect since it comes with a long list of potential side effects. It is an antipsoriatic and keratinization stabilizer (not that I know what that is) but obviously has a connection with vitamin A and is hard on the liver. With all that is known in medicine, it is sad that we still do not understand the causative factors for P. Any feedback you have would be appreciated. -John S.

*****

Ed’s Response: Hi John. Lot’s of feedback available on soriatane. Using Search here you’ll get about a dozen email exchanges from the archives. (Especially note "Wants to Hear from Soriatane Users," an email from Mark Shaw who is collecting side-effect experiences from other users. A visit to Mark’s page will provide more information.) Also, use Site Search at NPF and try the vast searching capabilities at The Skin Page.

My take on your semantic uncertainties: "antipsoriatic" means psoriasis medicine, "keratinization stabilizer" means stuff that normalizes skin growth. In other words, soriatane combats the skins proclivity to replace itself too fast, hence forming lesions, a.k.a. psoriasis.

A part of the big interest in the long-term effects of soriatane is its relative newness as a popular systemic for flaking. Unlike methotrexate or cyclosporine, we don’t have any long-term user-advocates, yet (if you exclude its predecessor, Tegison). While most of what I’ve read has been positive about the drug’s P-effect, lot of the talk has to do with weird and fearsome side-effects. I think your best bet is to stay tuned. -Ed

This Month's Mail | Archives

www.flakehq.com